Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 161, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2005, 12:21 PM CDT for 4 counties in Tennessee. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 12:21 PM CDT (17:21 UTC)
- Expired
- Jul 1, 2005, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 139 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:45 PM CDT | TSTM WND DMG | 15 S Jamestown, TN | TREES DOWN IN CLARKRANGE ON MARTHA WASHINGTON ST. |
| Jul 1, 12:50 PM CDT | TSTM WND DMG | Jamestown, TN | TREES DOWN ON BUCK MTN. NEAR JAMESTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 011723
SVROHX
TNC035-049-133-141-011800-
/O.NEW.KOHX.SV.W.0161.050701T1721Z-050701T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CROSSVILLE
FENTRESS COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF JAMESTOWN
SOUTHEASTERN OVERTON COUNTY IN TENNESSEE
SOUTHEASTERN PUTNAM COUNTY IN TENNESSEE
* UNTIL 100 PM CDT
* AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF JAMESTOWN TO MONTEREY TO 12
MILES WEST OF LAKE TANSI...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF JAMESTOWN TO 10 MILES EAST OF COOKEVILLE TO 11 MILES
EAST OF SPARTA...AND MOVING EAST SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CROSSVILLE BY 1255 PM CDT
LAKE TANSI AND FAIRFIELD GLADE BY 100 PM CDT
THESE ARE DANGEROUS STORMS...WITH A HISTORY OF WIND DAMAGE. IF YOU
ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3661 8493 3620 8534 3586 8528 3550 8500
3584 8506 3625 8464
$$
GIRODO1 follow-up statement
000
WWUS54 KOHX 011749
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CDT FRI JUL 1 2005
TNC035-049-133-141-011800-
/O.CON.KOHX.SV.W.0161.000000T0000Z-050701T1800Z/
CUMBERLAND TN-PUTNAM TN-OVERTON TN-FENTRESS TN-
1244 PM CDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR
FENTRESS...SOUTHEASTERN OVERTON...SOUTHEASTERN PUTNAM AND
NORTHWESTERN CUMBERLAND COUNTIES...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
FROM MONTERREY TO JAMESTOWN...MOVING EAST AT 25 MPH.
REDEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS IS LIKELY IN WESTERN
CUMBERLAND COUNTY...SO THE SEVERE THUNDERSTORM WARNING CONTINUES FOR
CUMBERLAND COUNTY TOO.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALDARDT BY 1255 PM CDT
LAT...LON 3661 8493 3620 8534 3586 8528 3550 8500
3584 8506 3625 8464
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:30 AM CDT, 51 minutes earlier.
Area forecast discussion, Jul 1, 11:30 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CDT FRI JUL 1 2005 .DISCUSSION... QUICK UPDATE TO INCREASE SHOWER/THUNDERSTORM CHANCE IN THE PLATEAU WHERE CONVECTIVE COMPLEX APPEARS TO BE GROWING IN MODERATE INSTABILITY. DAMAGING THUNDERSTORM WIND GUSTS POSSIBLE...AS ALREADY OBSERVED IN DEKALB COUNTY A FEW MINUTES AGO. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT THU JUN 30 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 446 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THUNDERSTORMS ACROSS FAR SOUTHWEST KENTUCKY BEGINNING TO SHOW SIGNS OF WEAKENING...BUT STRONGER THUNDERSTORMS UPSTREAM IN MISSOURI WILL CONTINUE TO MOVE THIS WAY...AS FRONT IN NORTHERN MISSOURI MAKES A PUSH THIS WAY LATER TONIGHT. OTHERWISE...MAINLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DURING EVENING IN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK SURFACE FRONT WILL PASS THROUGH THE MID STATE ON FRIDAY. THIS WILL PRODUCE AN INCREASE IN COVERAGE OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. BOYD 01
In the hours before
Special weather statement, Jul 1, 10:55 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI JUL 1 2005 TNZ008>011-028>034-062>066-075-077>080-011700- BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON- MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE- VAN BUREN-WARREN-WHITE-WILSON- 1055 AM CDT FRI JUL 1 2005 A CLUSTER OF STRONG THUNDERSTORMS IS MOVING EAST TOWARD THE PLATEAU LATE THIS MORNING. AT 1050 AM...THE STRONGEST PART OF THE GROUP OF STORMS WAS OCCURRING ACROSS SOUTHEAST WILSON COUNTY AND CANNON COUNTY...WITH MOVEMENT TO THE EAST AT 20 TO 25 MPH. THIS MOVEMENT WILL PUT THE ACTIVITY IN THE AREAS OF SMITHVILLE TO MCMINNVILLE BY 1130 AM. FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS. ALSO...FLOODING OF STREETS...ROADWAYS AND LOW LYING AREAS WILL BE LIKELY. MOTORIST SHOULD BE ALERT FOR HYDROPLANING CONDITIONS. GIRODO
Local storm report, Jul 1, 11:55 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 AM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG 5 NW SMITHVILLE 36.01N 85.88W
07/01/2005 DE KALB TN EMERGENCY MNGR
TREES DOWN
&&
MMURPHYLocal storm report, Jul 1, 12:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1218 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
07/01/2005 PUTNAM TN TRAINED SPOTTER
TREES DOWN IN COOKEVILLE AND ACROSS THE NORTHERN PART OF
THE COUNTY
&&
MMURPHYThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 24 min |
| Jul 1, 11:38 AM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam, White | 37 min |
| Jul 1, 12:08 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.